Jump to content

Kali: introduction


Kali

Recommended Posts

Hi Everyone. I found this site a few weeks ago and decided to join. My story is very similar to many others and I'm lost, like many others.

I was put on Lexapro 10mg for depression and GAD back in 2005. I was taken off Lexapro by my new doctor because of weight gain, loss of labido (I was diagnosed as having low T) and some short term memory issues. I also lost my creativity and desire to paint which I've done my whole life and is a part of my self identity. (I haven't painted in over 3 years now.)

The doctor started me on Wellburin 150mg, which I am still taking, and had me taper the Lexapro for 6 weeks. The last day I had a dose of Lexapro was June 23, 2015.

The first month was profound depression, brain zaps, eye movement sounds, diarrhea and weakness mixed with days of super energy and excitement.

The second month was vertigo, headaches, jaw pain, nervousness, burning sensation on my face, irritability, bad dreams, fuzzy thoughts. I dropped out of my martial arts classes because the vertigo was so bad and I started missing work because I couldn't drive some days.

The third month has brought on loss of appetite (I've lost over 15 lbs since June) SEVERE anxiety and restlessness, continued diarrhea, disturbing images in my head, fear, sleeplessness, mind chattering, adrenaline rushes, off and on vertigo and feelings of weakness as well as some emotional swings. I have intense tension in the left side of my neck which, on occasion, causes the lower side of my face to go numb. I've also had sensitive teeth and gums this month.

 

As far as supplements, I'm on Fish Oil, a daily vitamin, magnesium and B-100 complex. Benadryl has become my friend for getting to sleep. My previous doctor, who put me on Lexapro, had given me Xanax and I still have a few pills, that I cut into 1/4 doses, and on occasion take those to sleep rather than take Benedryl.

 

I'm wondering if I'm ever going to get through this or if I even have the strength to keep pushing through it. My doctor said I should expect at least 9 months before I start feeling better and keeps trying to get me on new meds, like Brintellix, but I have refused any more SSRi's. He also prescribed Bupropion HCL 150mg but I have never taken it as I'm a bit gun-shy of these meds now. 

I've also been trying to get in to see a psychiatrist for a month now but have not been able to get an appointment with a single one. Very frustrating, especially when you feel like you're going out of your mind with panic.

 

I feel like taking an SSRI was the biggest mistake of my life. It has caused more problems than it fixed. Problems that I didn't have before taking it.

 

Thanks for giving me a chance to voice my story.

Lexapro 10mg for 10 years.

Tapered for 6 weeks per doctor.

Last dose taken was June 23, 2015.

Wellbutrin 150mg since June 2015.

 

Link to comment
  • Administrator

Welcome, Kali.

 

I'm very sorry you've developed such severe withdrawal syndrome from going off Lexapro. A 6 week taper was clearly too fast for you. Your doctor should have reinstated Lexapro as soon as you reported withdrawal symptoms.

 

I have no idea why he thinks you will recover in 9 months. Probably he's pulling a number out of a hat to console you.

 

You said you have been taking 150mg Wellbutrin since May (?). Buproprion is the same as Wellbutrin, does your doctor want you to increase the dosage to 300mg?

 

Wellbutrin itself can cause anxiety, restlessness, sleeplessness, and lack of appetite. (Your doctor should be aware of this.) It does nothing for Lexapro withdrawal syndrome. You may wish to reduce it a little and see if that reduces your symptoms. Read Tips for tapering off Wellbutrin, SR, XR, XL (buproprion)

 

Otherwise -- and this is not guaranteed after 3 months have passed -- reinstating a small amount of Lexapro, such as 1mg, might help. Read

 

What is withdrawal syndrome?
 
About reinstating and stabilizing to reduce withdrawal symptoms
 
The Windows and Waves Pattern of Stabilization

 

How to take a small amount of Lexapro Tips for tapering off Lexapro (escitalopram)

 

Sad to say, finding a psychiatrist who recognizes withdrawal symptoms is very difficult. That is why this site exists.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Moderator Emeritus

Hello Kali,

 

Wow, you've really been put through the wringer.  Good on you for refusing more SSRIs. 

 

You've probably checked it out already, but http://survivingantidepressants.org/index.php?/topic/1112-non-drug-techniques-to-cope-with-emotional-symptoms/ is full of ideas to build up your tool box for managing anxiety etc.  Having a range of things to try can really change how you get through the tough times.  In my experience nothing works all the time, but I can usually find something to help.  

 

As far as finding the strength goes, it really is a day-to-day thing.  And right when you feel that you cannot face it anymore, and you can't think of any way forward, if you just wait a  bit then you'll find yourself out the other side and ready to face more stuff.  It's a funny thing, hard to explain, but people do have this desire to survive.  You've just learned so many hard things about the situation you're in, but slowly it'll all settle in to something you can manage.  Just keep reading and writing on here, and you'll begin to find your place of strength.

 

Could you try to find a counselor rather than a psychiatrist?  Someone who can help you build your coping tools, and who will really listen to you?  I have one and find her invaluable.   

 

Keep going Kali, you won't always feel lost.

Hugs,

Karen

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment

Welcome Kali!

 

I am so sorry you suffered so much from stopping lexapro! I can feel for you as I have 80% identical symptoms you listed, even I have been slow tapering for years and now still on 3.2mg of lex.

 

I don't know what to say, the physical pains alone are very brutal not mention emotion disturbance on top of them! I hope reducing Wellbutrin and reinstate lex as Alto recommended will provide you with some relieve.

 

Hugs,

Lex

Drug free Sep. 23 2017

2009 Mar.: lexapro 10mg for headache for 2 weeks.

2009-2012: on and off 1/4 to 1/3 of 10mg

2012 June--2013 Jan,: 1/4-1/3 of 10mg generic, bad jaw pain

2013 Jan-Mar: 10 mg generic. severe jaw and head pain;

2013 Mar--Aug. started tapering (liquid ever since) from 10 to 5 (one step) then gradually down to 2.25 mg by July. first ever panic attack, severe head/jaw pain

2013 Aug.: back to 2.75 mg; Nov: back to Brand Lex. 2.75mg -- 3mg,

2014 June: stopped PPI, head pressure/numbness. up-dosed 4.5mg, severe reaction mental symptoms added on

2014 Aug--2015 Aug: Micro taper down to 3.2mg, .025mg (<1%) cut holding 2-3 weeks.

2015 Aug 15th, Accidental one dose of 4.2mg. worsening brain non-functional, swollen head, body, coma like, DR

2016 Feb., started dosing 10am through 11 pm everyday 2/13--3.2mg, 3/15-- 2.9mg, 4/19-- 2.6mg, 6/26--2.2mg, 7/22 --1.9mg, 8/16--1.8mg,8/31--1.7m g, 9/13--1.6mg, 9/27--1.5mg, 10/8--1.4mg, 10/14--1.3mg, 11/1--1.2mg, 11/29--1.1mg, 12/12--1mg, 12/22--0.9mg

2017: 1/7--0.8mg, 1/15--0.7mg, 1/17--0.6mg, 1/20--0.52, 1/21--0.4mg, 1/22--0.26, 1/23--0.2, 2/13--0.13mg, 2/20--0.06mg, 3/18--0.13mg, 6/1--0.12mg, 7/6--0.1mg, 7/14--0.08mg, 8/17--0.04mg, 8/20--0.03mg, 8/28--0.02mg, 9/6--0.0205mg, 9/8--0.02mg, 9/17--0.015mg, 9/20--0.01mg, 9/21--0.0048mg, 9/22--0.0001mg,

Link to comment

welcome 'cali'

Sertraline 100mg amytrip 60mg diazepam 4mg (and when needed) since late 90's.Reduced all meds over 6 wks (too short) last doses 13 wks ago.Still having withdrawals.I would have done it differently

5th august 2015 reinstated 5mg amytripiline.increased to 10mg amtrip 9th sept 2015.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy